MAUDE Adverse Event Report: ANGIODYNAMICS SMART PORT; PORT & CATHETER,

ANGIODYNAMICS SMART PORT; PORT & CATHETER,
Model Number CT66LTPD-VI
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported issues with ct lowprofile with valved introducer, smartports.On 6-8 different occasions, the peelable sheath has been breaking into pieces when the introducer is broken apart, after the catheter has been advanced through.It was reported that the wings remained intact, that it was the orange and clear part of the introducer that breaks into 2 to 4 pieces.Some pieces fly off the sterile field an land on the floor, other pieces around the port site.This requires the physician to carefully remove all the pieces to ensure none are left inside of the patient.The procedures were completed successfully and the patients did not experience any adverse effects, harm, or require medical intervention as a result of these incidents.All occurrences have happened within the last month, with the same lot number.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of the "sheath has been breaking into pieces when the introducer is broken apart" could not be confirmed as no sample was returned for evaluation.The 7f sterile valved introducer pg is a purchased device from supplier, (b)(4).Scar004324 was sent to oscor for dhr review of supplier lot {dp-12450}.As per scar004324 results, the device history records were reviewed to confirm that the devices passed all applicable in process and final inspections.The reported packaging lot (5665261) for item number h787ct66ltpdvi1 had purchased sheath/introducer component item number vi7 (angiodynamics lot dp-12450} packaged in it.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT
Common Device Name
PORT & CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11797336
Report Number1317056-2021-00097
Device Sequence Number3854829
Product Code LJT
UDI-Device IdentifierH787CT66LTPDVI1
UDI-PublicH787CT66LTPDVI1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberCT66LTPD-VI
Device Catalogue NumberCT66LTPDVI
Device Lot Number5665261
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date07/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1